Arkiv för Matematik

  • Ark. Mat.
  • Volume 41, Number 1 (2003), 133-150.

Totally real discs in non-pseudoconvex boundaries

Egmont Porten

Full-text: Open access

Abstract

LetD be a relatively compact domain in C2 with smooth connected boundary ∂D. A compact set K⊂∂D is called removable if any continuous CR function defined on ∂D/K admits a holomorphic extension to D. If D is strictly pseudoconvex, a theorem of B. Jöricke states that any compact K contained in a smooth totally real disc S⊂∂D is removable. In the present article we show that this theorem is true without any assumption on pseudoconvexity.

Article information

Source
Ark. Mat., Volume 41, Number 1 (2003), 133-150.

Dates
Received: 22 October 2001
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.afm/1485898796

Digital Object Identifier
doi:10.1007/BF02384572

Mathematical Reviews number (MathSciNet)
MR1971945

Zentralblatt MATH identifier
1038.32033

Rights
2003 © Institut Mittag-Leffler

Citation

Porten, Egmont. Totally real discs in non-pseudoconvex boundaries. Ark. Mat. 41 (2003), no. 1, 133--150. doi:10.1007/BF02384572. https://projecteuclid.org/euclid.afm/1485898796


Export citation

References

  • Alexander, H. and Wermer, J., Several Complex Variables and Banach Algebras, Springer-Verlag, New York, 1997.
  • Anderson, J. T. and Cima, J. A., Removable singularities of Lp CR-functions, Michigan Math. J. 41 (1994), 111–119.
  • Bedford, E. and Klingenberg, W., On the envelope of holomorphy of a 2-sphere in C2, J. Amer. Math. Soc. 4 (1991), 623–646.
  • Bishop, E., Differentiable manifolds in complex Euclidean space, Duke Math. J. 32 (1965), 1–22.
  • Chirka, E. M. and Stout, E. L., Removable singularities in the boundary, in Contributions to Complex Analysis and Analytic Geometry (Skoda, H. and Trépreau, J.-m., eds.), pp. 43–104, Vieweg, Braunschweig, 1994.
  • Duval, J., Surfaces convexes dans un bord pseudo-convexe, in Colloque d’Analyse Complexe et Géométrie (Marseille, 1992), Astérisque 217, pp. 103–118, Soc. Math, France, Paris, 1993.
  • Fornæss, J. E. and Ma, D., A 2-sphere in C2 that cannot be filled in with analytic disks, Internat. Math. Res. Notices 1995 (1995), 17–22.
  • Forstnerič, F., Analytic disks with boundaries in a maximal real submanifold of C2, Ann. Inst. Fourier (Grenoble) 37:1 (1987), 1–44.
  • Forstnerič, F. and Stout, E. L., A new class of polynomially convex sets, Ark. Mat. 29 (1991), 51–62.
  • Globevnik, J., Perturbation by analytic discs along maximally real submanifolds of CN, Math. Z. 217 (1994), 287–316.
  • Harvey, R. and Polking, J., Removable singularities of linear partial differential equations, Acta Math. 125 (1970), 39–56.
  • Hofer, H., Lizan, V. and Sikorav, J.-C., On genericity for holomorphic curves in four-dimensional almost-complex manifolds, J. Geom. Anal. 7 (1998), 149–159.
  • Jöricke, B., Removable singularities of CR-functions, Ark. Mat. 26 (1988), 117–143.
  • Jöricke, B., Boundaries of singularity sets, removable singularities, and CR-invariant subsets of CR-manifolds, J. Geom. Anal. 9 (1999), 257–300.
  • Jöricke, B., Removable singularities of Lp CR-functions on hypersurfaces, J. Geom. Anal. 9 (1999), 429–456.
  • Jöricke, B. and Shcherbina, N., A non-removable generic 4-ball in the unit sphere of C3, Duke Math. J. 102 (2000), 87–100.
  • Kruzhilin, N. G., Two-dimensional spheres in the boundaries of strictly pseudoconvex domains in C2, Izv. Akad. Nauk SSSR Ser. Mat. 55 (1991), 1194–1237. (Russian). English transl.: Math. USSR-Izv. 39 (1992), 1151–1187.
  • Kytmanov, A. M. and Rea, C., Elimination of L1 singularities on Hölder peak sets for CR functions, Ann. Scuola Norm. Sup. Pisa Cl. Sci. 22 (1995), 211–226.
  • Lewy, H., On the local character of the solutions of an atypical linear differential equation in three variables and a related theorem for regular functions of two complex variables. Ann. of Math. 64 (1956), 514–522.
  • Laurent-Thiébaut, C., Sur l’extension des fonctions CR dans une variété de Stein, Ann. Mat. Pura Appl. 150 (1988), 141–151.
  • Lupacciolu, G., Characterization of removable sets in strongly pseudoconvex boundaries, Ark. Mat. 32 (1994), 455–473.
  • Lupacciolu, G. and Stout, E. L., Removable singularities for $\bar \partial _b $ , in Several Complex Variables (Stockholm, 1987/1988) (Fornæss, J. E., ed.), Math. Notes 38, pp. 507–518, Princeton Univ. Press, Princeton, N. J., 1993.
  • Merker, J., On removable singularities in higher condimension, Internat. Math. Res. Notices 1 (1997), 21–56.
  • Merker, J. and Porten, E., On the local meromorphic extension of CR meromorphic mappings, in Complex Analysis and Applications (Warsaw, 1997) (Chollet, A.-M., Chirka, E., Dwilewicz, R., Jacobowitz, H., and Siciak, J., eds.), Ann. Pol. Math. 70, pp. 163–193, Polish Academy of Sciences, Institute of Mathematics, Warsaw, 1998.
  • Merker, J. and Porten, E., On removable singularities for integrable CR functions, Indiana Univ. Math. J. 48 (1999), 805–856.
  • Stolzenberg, G., Uniform approximation on smooth curves, Acta Math. 115 (1966), 185–198.
  • Stout, E. L., Removable singularities for the boundary values of holomorphic functions, in Several Complex Variables: Proceedings of the Mittag-Leffler Institute, 1987–1988 (Fornæss, J. E., ed.), Math. Notes 38, pp. 600–629, Princeton Univ. Press, Princeton, N. J., 1993.
  • Sussmann, H. J., Orbits of families of vector fields and integrability of distributions, Trans. Amer. Math. Soc. 180 (1973), 171–188.
  • Trépreau, J.-M., Sur le prolongement holomorphe des fonctions CR définies sur une hypersurface reelle de classe C2, Invent. Math. 83 (1986), 583–592.
  • Trépreau, J.-M., Sur la propagation des singularités dans les variétés CR, Bull. Soc. Math. France 118 (1990), 403–450.
  • Tumanow, A. E., Connections and propagation of analyticity for CR-functions, Duke Math. J. 70 (1994), 1–24.